You are not currently logged in.
Access JSTOR through your library or other institution:
Portfolio Analysis in a Stable Paretian Market
Eugene F. Fama
Vol. 11, No. 3, Series A, Sciences (Jan., 1965), pp. 404-419
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2628055
Page Count: 16
You can always find the topics here!Topics: Financial portfolios, Securities markets, Security portfolios, Portfolio diversification, Securities returns, Mathematical independent variables, Eigenfunctions, Modeling, Random variables, Statistical discrepancies
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
Recently evidence has come forth which suggests that empirical probability distributions of returns on securities conform better to stable Paretian distributions with infinite variances than to the normal distribution. Using a generalized form of a technique proposed by Sharpe  in a recent issue of this journal, this article develops a portfolio analysis model for a stable Paretian market. The article also shows the range of conditions under which diversification is a meaningful economic activity, even though probability distributions of returns on individual securities have infinite variances.
Management Science © 1965 INFORMS